Alert archive / Kansas / Heat Advisories in 2016

Heat Advisory 13, NWS Wichita, KS

August 9, 20169 counties in Kansas

NWS Wichita, KS issued this heat advisory at Aug 9, 2016, 3:27 PM CDT for 9 counties in Kansas. It took effect at Aug 10, 2016, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2016, 3:27 PM CDT (20:27 UTC)
In effect from
Aug 10, 2016, 1:00 PM CDT
Expired
Aug 10, 2016, 6:40 PM CDT
In force
6 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

042 
WWUS73 KICT 092027
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT TUE AUG 9 2016



KSZ096-098>100-101030-
/O.NEW.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/
/O.CON.KICT.HT.Y.0012.000000T0000Z-160810T0200Z/
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
327 PM CDT TUE AUG 9 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT THROUGH 9 PM THIS EVENING AND FROM
1 PM TO 8 PM CDT WEDNESDAY.

* HEAT INDEX VALUES...AROUND 105 DUE TO TEMPERATURES IN THE MID
  90S...AND DEWPOINTS IN THE LOW 70S.

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING AND AGAIN
  WEDNESDAY AFTERNOON AND EVENING. 

* IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS 
  WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

LAWSON
5 follow-up statements
488 
WWUS73 KICT 100055
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT TUE AUG 9 2016


KSZ096-098>100-101500-
/O.CAN.KICT.HT.Y.0012.000000T0000Z-160810T0200Z/
/O.CON.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
755 PM CDT TUE AUG 9 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
WEDNESDAY...
...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HEAT
ADVISORY FOR TODAY.

* HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE MID 90S...AND
  DEWPOINTS IN THE MID 70S.

* TIMING...WEDNESDAY AFTERNOON AND EVENING.

* IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS 
  WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

JAKUB
204 
WWUS73 KICT 100817
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
317 AM CDT WED AUG 10 2016

KSZ070>072-094-095-102230-
/O.EXA.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-
INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA
317 AM CDT WED AUG 10 2016

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING.

* HEAT INDEX VALUES...105 TO 109. 

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING.

* IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS 
  WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ096-098>100-102230-
/O.CON.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
317 AM CDT WED AUG 10 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* HEAT INDEX VALUES...105 TO 109. 

* TIMING...THIS AFTERNOON UNTIL EARLY THIS EVENING.

* IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS 
  WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
823 
WWUS73 KICT 101628
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1128 AM CDT WED AUG 10 2016

KSZ070>072-094>096-098>100-110100-
/O.CON.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
1128 AM CDT WED AUG 10 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 109 DUE TO TEMPERATURES IN THE LOWER
  90S...AND DEWPOINTS IN THE MID 70S.

* TIMING...THIS AFTERNOON UNTIL EARLY THIS EVENING.

* IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS 
  WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
283 
WWUS73 KICT 102012
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT WED AUG 10 2016


KSZ070>072-094>096-098>100-111015-
/O.NEW.KICT.HT.Y.0014.160811T1800Z-160812T0100Z/
/O.CON.KICT.HT.Y.0013.000000T0000Z-160811T0100Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
312 PM CDT WED AUG 10 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY.

* HEAT INDEX VALUES...BETWEEN 105 AND 110 DUE TO TEMPERATURES IN
  THE MID AND UPPER 90S...AND DEWPOINTS IN THE 70S.

* TIMING...THROUGH EARLY THIS EVENING AND AGAIN THURSDAY AFTERNOON
  AND EVENING. 

* IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS 
  WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ053-069-093-111015-
/O.NEW.KICT.HT.Y.0014.160811T1800Z-160812T0100Z/
CHASE-BUTLER-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...STRONG CITY...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...WINFIELD...
ARKANSAS CITY
312 PM CDT WED AUG 10 2016

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY.

* HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE MID 
  90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THURSDAY AFTERNOON AND EVENING. 

* IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS 
  WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

LAWSON
329 
WWUS73 KICT 102340
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT WED AUG 10 2016


KSZ070>072-094>096-098>100-111345-
/O.CAN.KICT.HT.Y.0013.000000T0000Z-160811T0100Z/
/O.CON.KICT.HT.Y.0014.160811T1800Z-160812T0100Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER...
IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
640 PM CDT WED AUG 10 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY...
...HEAT ADVISORY IS CANCELLED FOR THE REMAINDER OF TODAY...

* HEAT INDEX VALUES...UP TO 107 THURSDAY AFTERNOON. 

* TIMING...HIGHEST VALUES ARE EXPECTED BETWEEN 3 AND 5 PM.

* IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS 
  WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ053-069-093-111345-
/O.CON.KICT.HT.Y.0014.160811T1800Z-160812T0100Z/
CHASE-BUTLER-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...STRONG CITY...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...WINFIELD...
ARKANSAS CITY
640 PM CDT WED AUG 10 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY...

* HEAT INDEX VALUES...102 TO 105.

* TIMING...HIGHEST VALUES ARE EXPECTED BETWEEN 3 AND 6 PM.

* IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS 
  WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

HOWERTON

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Aug 9, 3:08 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 9, 3:08 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
308 PM CDT TUE AUG 9 2016

.SHORT TERM...(This evening through Friday night)
Issued at 308 PM CDT Tue Aug 9 2016

Currently have an upper circulation spinning over the northeast TX
Panhandle and this will be the focus for any overnight storm
development. This upper feature is expected to track off to the
northeast tonight into Wed. Confidence in areal coverage is low
but feel there will at least be a few showers/storms around,
especially across the western half of the forecast area. In
addition, models do maintain some mid level moisture transport
over west-central KS with the airmass uncapped above 850mb. Any
shower or storm that does develop tonight will have the potential
to produce high rainfall rates given the extremely high PWs.

Lack of surface focus will make shower/storm chances tough on Wed,
but difficult to rule something out as the slow moving vort max
continues to lift northeast across the area. So will linger some
small chances over mainly the eastern sections of the forecast
area Wed where capping will be minimal. Will go with another heat
advisory for far southeast KS Wed afternoon/evening with high
temps expected to be a degree or two warmer than today. Wouldn't
be shocked if the advisory is expanded Thu as we continue to warm
a degree or two each day.

Focus will then turn to a more pronounced cold front to move
through the area Thu night through Fri night. Shower/storm
chances will increase as this feature pushes through. In addition,
the right entrance region of an upper jet will also be over much
of the area which should enhance precip chances. With PW's
remaining at or above 2 inches as the front comes through, high
rainfall rates and flooding look to be the main threat Thu night
through Fri night.

.LONG TERM...(Saturday through Tuesday)
Issued at 308 PM CDT Tue Aug 9 2016

By Sat afternoon the cold front is expected to be just south of
the forecast area, extending from far southern MO into central OK.
The bulk of the shower/storm chances will be tied to this front
and thus south of the forecast area. The overall pattern is
expected to remain mostly unchanged which will continue to promote
below normal temps through the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday morning)
Issued at 621 AM CDT Tue Aug 9 2016

Main aviation concern will be shower/storm chances tonight.

Visible satellite imagery shows an upper circulation over TX
panhandle with this feature expected to lift northeast tonight
into Wed. A few showers and storms maybe associated with this
feature as it lifts northeast but confidence is low at this time
on areal coverage. So will leave mention of storms out tonight due
to low confidence. Should also see an increase in mid clouds as
this features lifts northeast tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    73  94  75  97 /  20  10  10  10
Hutchinson      73  94  75  98 /  20  10  10  10
Newton          73  93  75  96 /  20  10  10  10
ElDorado        74  94  75  96 /  20  10  10  10
Winfield-KWLD   74  96  76  97 /  20  10  10  10
Russell         72  96  75  97 /  20  10  10  20
Great Bend      73  97  74  98 /  20  10  10  20
Salina          75  96  76  98 /  20  10  10  20
McPherson       73  93  75  97 /  20  10  10  20
Coffeyville     75  95  76  97 /  20  20  10  10
Chanute         74  94  75  95 /  20  20  10  10
Iola            74  94  75  95 /  20  20  10  10
Parsons-KPPF    74  94  75  96 /  20  20  10  10

&&

.ICT Watches/Warnings/Advisories...
Heat Advisory until 9 PM CDT this evening for KSZ096-098>100.

Heat Advisory from 1 PM to 8 PM CDT Wednesday for KSZ096-098>100.

&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...RBL
Hazardous weather outlook, Aug 9, 10:41 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1041 AM CDT TUE AUG 9 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-101545-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1041 AM CDT TUE AUG 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES OF 100 TO 106 ARE EXPECTED THIS AFTERNOON ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS WITH THE HIGHEST VALUES IN FAR
SOUTHEAST KANSAS. PLEASE REFER TO THE HEAT ADVISORY FOR DETAILS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON IN
SOUTHEAST KANSAS AND TONIGHT ACROSS THE AREA...HOWEVER ANY STORMS
ARE EXPECTED TO BE SPARSE IN COVERAGE. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES OF 100 TO 108 ARE POSSIBLE ACROSS THE AREA DURING THE
AFTERNOON HOURS WEDNESDAY AND THURSDAY.

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION
THURSDAY NIGHT THROUGH FRIDAY NIGHT. STRONG GUSTY WINDS AND
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THE STRONGEST
STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:58 AM CDTHeat AdvisoryICTChautauqua, Labette, Montgomery, Neosho16 hr
Aug 9, 9:41 AM CDTRiver Flood WarningICTSedgwick, Sumner18 hr
Aug 9, 5:39 PM CDTSpecial Weather StatementICTSumner36 min
Aug 9, 6:25 PM CDTSpecial Weather StatementICTGreenwood35 min
Aug 9, 6:31 PM CDTSpecial Weather StatementICTLabette, Montgomery59 min

Nearby

Heat Advisories in Kansas, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.